Alert archive / Arkansas / Wind Advisories in 2026

Wind Advisory 7, NWS Memphis, TN

March 26, 20264 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Mar 26, 2026, 10:38 PM CDT for 4 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Mar 27, 2026, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2026, 10:38 PM CDT (03:38 UTC)
In effect from
Mar 27, 2026, 10:00 AM CDT
Expired
Mar 27, 2026, 8:00 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-452 J/kg
Mixed-layer LCL
2408 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WWUS74 KMEG 270338
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1038 PM CDT Thu Mar 26 2026

ARZ009-018-026-028-MOZ113-115-271800-
/O.NEW.KMEG.WI.Y.0007.260327T1500Z-260328T0100Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Piggott, Blytheville, Jonesboro,
Paragould, Kennett, Corning, and Caruthersville
1038 PM CDT Thu Mar 26 2026

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and 
  Pemiscot.

* WHEN...From 10 AM to 8 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AC3
1 follow-up statement
413 
WWUS74 KMEG 271610
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1110 AM CDT Fri Mar 27 2026

ARZ009-018-026-028-MOZ113-115-280100-
/O.CON.KMEG.WI.Y.0007.000000T0000Z-260328T0100Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Jonesboro, Piggott, Caruthersville,
Corning, Kennett, Blytheville, and Paragould
1110 AM CDT Fri Mar 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and 
  Pemiscot.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DNM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 26, 6:13 PM CDT, 4 hours 25 minutes earlier. Its key messages:

  • Issued at 613 PM CDT Thu Mar 26 2026
  • A cold front will bring scattered to numerous showers on Friday. Measurable rainfall chances will range from 20% over north Mississippi to 60% over northeast Arkansas, the Missouri bootheel and northwest Tennessee.
  • Cooler temperatures are forecast for Saturday. Very low humidity Saturday afternoon will result in elevated fire danger.
  • Above normal temperatures will return on Sunday and persist into early next week. Rain chances will return by the middle of next week.
Area forecast discussion, Mar 26, 6:13 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
613 PM CDT Thu Mar 26 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 613 PM CDT Thu Mar 26 2026

- A cold front will bring scattered to numerous showers on Friday.
  Measurable rainfall chances will range from 20% over north
  Mississippi to 60% over northeast Arkansas, the Missouri
  bootheel and northwest Tennessee.

- Cooler temperatures are forecast for Saturday. Very low humidity
  Saturday afternoon will result in elevated fire danger.

- Above normal temperatures will return on Sunday and persist into
  early next week. Rain chances will return by the middle of next
  week.

&&

.DISCUSSION...
(This evening through next Wednesday)
Issued at 1234 PM CDT Thu Mar 26 2026

Today's 12Z 500mb analysis resembled a late-spring type of
pattern, with a 589dam ridge centered over northern Mexico
extending into the southern Great Plains. Positive height
anomalies were noted over most of the CONUS, and the main storm
track was displaced north for this time of year, extending from
the Pacific Northwest to the Upper Ohio River Valley and Great
Lakes.

Tonight into early Friday, a northern branch trough will dig
southeast from central Canada, depressing midlevel heights over
the eastern CONUS. The net result for the Midsouth will be a
transition to northwest flow aloft, which will support the
passage of a cold front Friday morning into early afternoon. Pre-
frontal PWAT values around 1.3 inches (80th percentile of
climatology) will support scattered to numerous showers.
Instability will be insufficient for thunderstorms during the
morning. For the afternoon, modest surface-based CAPE (200 J/kg
or less) is depicted by the 12Z HREF over northeast MS, but this
instability is capped by warm 700mb temps in the vicinity of the
cold front. Given the progressive nature of the cold front
(backed by a 1040mb polar high centered over the northern Great
Plains) residence time of showers over the Midsouth will be
short, resulting in QPF generally less than 0.10 inch.

For Saturday, dry polar air will thermally modify under the
relatively strong late March sunshine and weakening cold air
advection. High temperatures will average 3 to 5 degrees below
normal. Dewpoints will take the biggest plunge following Friday's
cold frontal passage, dropping to the low to mid 20s F. This will
result in minimum relative humidity ranging from 18 to 25 percent
over north MS to near 30 percent in the MO bootheel.
Concurrently, a surface pressure ridge axis will settle over the
Midsouth, resulting in light easterly winds.

The upper pattern will deamplify on Sunday, with quasi-zonal flow
overspreading southerly low level return flow over the Midsouth.
The net result of warmer temperatures and warmer dewpoints will
be another day with minimum RH below 30 percent - perhaps lower
if the NBM dewpoints turn out to be too optimistic.

Well above normal temperatures will prevail early next week, as
the upper ridge center lifts to LA/MS Gulf coast. The upper ridge
will continue to lift east through the middle of next week, in
tandem with upstream height falls over the southern high plains.
By the middle of next week, height falls will begin to impinge on
the lower and middle MS River Valley - though there is some lack
of model consensus on timing. With PWAT values nearing 1.5 inches
and adequate convective instability for thunderstorms, there is a
potential to make a small dent in the drought by the end next
week.

&&

.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Thu Mar 26 2026

An approaching cold front will tighten the pressure gradient
resulting in gusty southwest surface winds as well as LLWS at JBR
and MKL on its descent. Very light precipitation, most likely in
the form of drizzle, is probable ahead of the front. Winds will
shift rather quickly due to this front from SW to NE but remain
gusty and a more developed line of showers will cross the
airspace quickly. PROB30s for showers have been introduced given
uncertainty in timing and visibility impacts. The probability of
thunderstorms remains low and the probability of precipitation
being intense enough to reduce visibilities is also low. MVFR
ceilings are likely pre and post frontal, but NBM guidance is
very optimistic with a quick retreat to VFR.

DNM

&&

.FIRE WEATHER...
Issued at 1234 PM CDT Thu Mar 26 2026

A cold front will move through the region on Friday, bringing
scattered to numerous showers. Rainfall will be light, averaging
less than one-tenth of an inch north of I-40. Further south,
wetting rainfall appears unlikely. Dry weather will prevail over
the weekend, with minimum relative humidity ranging from 20 to
30 percent. Humidity will moderate early next week, in advance of
rain chances in the middle to late part of midweek.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for ARZ009-018-026-028.

MO...Wind Advisory until 7 PM CDT this evening for MOZ113-115.

MS...None.
TN...None.
&&

PUBLIC FORECAST...PWB
AVIATION...DNM

Nearby

Wind Advisories in Arkansas, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.